Alert archive / North Carolina / Tornado Warnings in 2024

Tornado Warning 38, NWS Raleigh, NC

August 8, 2024Franklin County, Warren County, North Carolina

NWS Raleigh, NC issued this tornado warning at Aug 8, 2024, 7:22 PM EDT for Franklin County, Warren County, North Carolina. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2024, 7:22 PM EDT (23:22 UTC)
Expired
Aug 8, 2024, 7:45 PM EDT
In force
23 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Franklin County, NC, Warren County, NC

The radar

The Raleigh/Durham radar (KRAX), 81 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 7:44 PM EDTTSTM WND DMG1 Sse Wise, NCTree down near the intersection of Weldon Road and US-1.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 8, 6:37 PM EDTTornado WatchSPC12 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2024-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2024-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-252 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

816 
WFUS52 KRAH 082322
TORRAH
NCC069-185-082345-
/O.NEW.KRAH.TO.W.0038.240808T2322Z-240808T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
722 PM EDT Thu Aug 8 2024

The National Weather Service in Raleigh has issued a

* Tornado Warning for...
  Warren County in central North Carolina...
  Northeastern Franklin County in central North Carolina...

* Until 745 PM EDT.

* At 722 PM EDT, a severe thunderstorm capable of producing a tornado
  was located 9 miles south of Warrenton, moving north at 40 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Warrenton around 725 PM EDT.
  Norlina around 730 PM EDT.

Other locations impacted by this tornadic thunderstorm include Afton,
Macon, Wise, Centerville, and Lake Gaston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3624 7798 3620 7801 3618 7809 3621 7820
      3654 7828 3655 7799
TIME...MOT...LOC 2322Z 174DEG 35KT 3627 7811 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

AS
2 follow-up statements
894 
WWUS52 KRAH 082328
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
728 PM EDT Thu Aug 8 2024

NCC069-082338-
/O.CAN.KRAH.TO.W.0038.000000T0000Z-240808T2345Z/
Franklin NC-
728 PM EDT Thu Aug 8 2024

...THE TORNADO WARNING FOR NORTHEASTERN FRANKLIN COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 700 AM EDT for central North
Carolina.

&&

LAT...LON 3627 7800 3621 7810 3622 7812 3625 7813
      3624 7816 3626 7817 3625 7819 3654 7828
      3655 7799
TIME...MOT...LOC 2328Z 174DEG 35KT 3633 7812 

$$

NCC185-082345-
/O.CON.KRAH.TO.W.0038.000000T0000Z-240808T2345Z/
Warren NC-
728 PM EDT Thu Aug 8 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR WARREN
COUNTY...

At 728 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Warrenton, moving north at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Warrenton and Norlina around 735 PM EDT.

Other locations impacted by this tornadic thunderstorm include Macon,
Wise, and Lake Gaston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3627 7800 3621 7810 3622 7812 3625 7813
      3624 7816 3626 7817 3625 7819 3654 7828
      3655 7799
TIME...MOT...LOC 2328Z 174DEG 35KT 3633 7812 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

AS
647 
WWUS52 KRAH 082338
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
738 PM EDT Thu Aug 8 2024

NCC185-082345-
/O.CON.KRAH.TO.W.0038.000000T0000Z-240808T2345Z/
Warren NC-
738 PM EDT Thu Aug 8 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR
NORTHWESTERN WARREN COUNTY...

At 737 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Warrenton, moving north at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Norlina around 745 PM EDT.

Other locations impacted by this tornadic thunderstorm include Macon,
Wise, and Lake Gaston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3636 7805 3633 7812 3635 7822 3654 7828
      3655 7802
TIME...MOT...LOC 2337Z 172DEG 28KT 3638 7813 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

AS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Aug 8, 5:32 PM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Aug 8, 5:32 PM EDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
532 PM EDT Thu Aug 8 2024

.SYNOPSIS...
The center of what is now Tropical Storm Debby, located over the
central border between North and South Carolina early this
afternoon, will move northward through the southern and western
Piedmont of North Carolina through tonight. A trailing surface front
will hold over western and central North Carolina Friday through
Saturday, then slowly sweep east through the area Sunday into
Monday.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 308 PM Thursday...

* The threat of flooding will continue through tonight...
* Isolated tornadoes remain possible in the northeast through early
  this evening...

Forecast through tonight hinges on Debby's impacts, which have
altered a bit since this morning. The center of Debby was located
near the central border of NC/SC early this afternoon, but its rain
footprint has been expansive. The large solid shield of steady
moderate to heavy rain from earlier today is shifting to our N and
W, with only the Kerr Lake/Lake Gaston region still seeing the more
steady rain, however several bands of heavy tropical rain with
isolated convective elements continue to pivot up through central
NC. Clouds have been abundant today, but one-minute imagery from
GOES reveals numerous thin spots and holes between rainbands, and
these will act in a feedback loop by inciting higher CAPE with
heating which will foster and support additional rainbands with
isolated convection rotating around Debby through tonight as it
lifts northward into and through the S and W Piedmont. With PWs
still running 150-175% of normal through tonight, will maintain high
pops of likely to categorical nearly everywhere but with the higher
pops shifting into the Coastal Plain tonight as the greater upper
divergence shifts to our N. We've already had roughly 2 to 6 inches
of rain since early Wed afternoon, and we're poised to get as much
as 1 to 2.5 inches of additional rain through tonight. Given this
additional rain potential with wet soils and high water in creeks
and streams, will keep the flood watch in place. Last but not least,
the threat for isolated tornadoes will continue in our NE through
the afternoon, where marginal to moderate CAPE will couple with
abundant low level vorticity as shifting winds with height yield
very looped hodographs to create conditions favorable for a few
quick spin-ups. Lows will be mostly in the 70s. -GIH

&&

.SHORT TERM /FRIDAY NIGHT/...
As of 340 PM Thursday...

Still expect that Debby's center will be well N of the NC border by
Fri morning and will have weakened to a depression and transitioned
to post-tropical. Some residual rain may be pivoting around the
south side of the circulation center Fri morning, and as we approach
afternoon, we should see it becoming increasingly convective, lining
up along a trailing front over the Piedmont. This band of still
tropical-ish rain (deep LCL-0C layer near 4 km) with embedded
thunder should shift slowly E through the day, with additional
cellular convection to its E over the Coastal Plain where at least
marginal SBCAPE is expected by afternoon. All of this will result in
chance pops west, likely to categorical east where PWs will still be
around 2.5". With good shower/storm coverage in the east and
factoring in antecedent conditions, the flood watch may need to be
held in place as scheduled through Fri, at least for the central and
eastern areas. Expect highs from the low 80s E (more rain and
clouds) to upper 80s W (some sunshine). Rain chances should push to
far SE sections Fri night, as broad mid level troughing over the
Great Lakes helps to push the higher PW to coastal sections. Lows
from around 70 to the mid 70s. -GIH

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 400 PM Thursday...

There are signs that we will finally dry out over all but perhaps
our southeast starting this weekend, with near or slightly below
normal temps. The front trailing from Debby's remnant low will have
become a full synoptic front, sitting near the Piedmont/Coastal
Plain interface early Sat. An expansive cool high pressure area will
cover much of the northern and central CONUS, settling behind the
deep and large mid level low centered over Lk Superior early Sat,
and it's this high that will eventually nudge the southern portion
of the surface front to the SE, bringing drier and more seasonable
(even a bit cool for this time of year) air through the NC Piedmont,
although there is a chance that the front will hold up over the
Coastal Plain and Sandhills until Mon, when the mid level low shifts
E to the St Lawrence Valley. Will have low chance pops, not far from
climatology, focused across the S and E from this weekend through
early next week. By Tue, as the mid level low shifts to New England
and the Canadian Maritimes, the front should settle near the NC/SC
border, and will carry very low to no pops by mid week. Highs will
be mostly in the 80s through Tue, then around 80 Wed/Thu. -GIH

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
As of 235 PM Thursday...

Adverse aviation conditions associated with Tropical Storm Debby,
including widespread MVFR to IFR cigs and periods of heavy
downpours, as well as strong shifting winds with height, will
persist into tonight.

The center of what is now TS Debby was located near the central
border between North and South Carolina early this afternoon, and
will continue to push northward, moving through our western areas
including near or over the Triad region through tonight. Much of the
solid area of heavy rain has shifted north of the terminals, however
bands of heavy rain continue to spiral around Debby's center, and
all terminals can expect a period of brief IFR vsbys within these
downpours. All but the extreme SE portions of central NC have MVFR
to IFR cigs at this hour, and these low cigs will continue through
daybreak Fri, with a high confidence in IFR cigs dominating from 22z
today to at least 13z Fri (although RWI may have a period of MVFR
cigs). Vsbys through tonight will be mostly MVFR to VFR, but as
noted will dip to IFR within heavy rain. Low level wind shear
remains a threat at INT/GSO through 22z today, although even outside
of LLWS criteria, winds will be strong and shifting with height at
all central NC terminals, creating potentially hazardous flight
conditions for some aircraft, especially smaller aircraft. As the
center of Debby lifts into VA Fri morning, our cigs are expected to
improve to MVFR then VFR between 14z and 18z, with rain becoming
more spotty in general, although FAY/RWI have a good chance of
seeing a line of heavy showers and embedded storms through the end
of the TAF valid time frame.

Looking beyond 18z Fri, shower/storm chances will persist through
Sat night mainly in the E, ahead of a slow moving cold front.
Otherwise, generally VFR conditions are expected, with isolated
afternoon storms mainly E through mid week. -GIH

&&

.HYDROLOGY...
The rain we saw areawide in late July, some 10-15 inches in many
area across the eastern Piedmont and coastal plain,
preconditions the area for flooding by in creasing soil moisture
and stream flows well above normal. The result is river flood
on all of our main stem rivers despite a modest 4-8 inches of
rain from a tropical system. Impacts will range minor to
moderate in most areas that area flooding or will flood in the
coming days, though some major impacts are still possible on the
Haw and Black Rivers. River forecasts now account for nearly all
of the rain will TS Debby, so confidence in the forecasts is
increasing. Forecasts and warnings will continue to be updated
every six hours with new guidance.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Friday evening for NCZ007>011-021>028-
038>043-073>078-083>086-088-089.

&&

SYNOPSIS...Hartfield
NEAR TERM...Hartfield
SHORT TERM...Hartfield
LONG TERM...Hartfield
AVIATION...Hartfield
HYDROLOGY...BLS
Hazardous weather outlook, Aug 8, 1:05 PM EDT, 6 hours 17 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Raleigh NC
105 PM EDT Thu Aug 8 2024

NCZ021>024-038>040-073>077-083>086-088-089-091015-
Forsyth-Guilford-Alamance-Orange-Davidson-Randolph-Chatham-Stanly-
Montgomery-Moore-Lee-Harnett-Anson-Richmond-Scotland-Hoke-Cumberland-
Sampson-
105 PM EDT Thu Aug 8 2024

...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Rainfall associated with Tropical Storm Debby will result in
an increased threat for flooding across the watch area. Rainfall
amounts of 2 to 4 inches have already fallen across the watch area.
An additional 1 to 3 inches of rain is expected through early
Friday, with locally higher amounts possible.

Additionally, isolated wind gusts of 35 to 45 mph within heavier
rain bands could lead to scattered power outages and downed trees
through early Friday.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

People living along rivers and creeks should make preparations for
possible moderate river flooding by late week and lingering into
next week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NCZ007>011-025>028-041>043-078-091015-
Person-Granville-Vance-Warren-Halifax-Durham-Franklin-Nash-Edgecombe-
Wake-Johnston-Wilson-Wayne-
105 PM EDT Thu Aug 8 2024

...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...
...TORNADO WATCH 614 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tornado Watch.

Rainfall associated with Tropical Storm Debby will result in
an increased threat for flooding across the watch area. Rainfall
amounts of 2 to 4 inches have already fallen across the watch area.
An additional 1 to 3 inches of rain is expected through early
Friday, with locally higher amounts possible.

Additionally, isolated tornadoes will be possible through the
early evening as rain bands continue to move through the area.

Finally, isolated wind gusts of 35 to 45 mph within heavier rain
bands could lead to scattered power outages and downed trees through
early Friday.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

People living along rivers and creeks should make preparations for
possible moderate river flooding by late week and lingering into
next week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Aug 8, 3:33 PM EDT, 3 hours 49 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
333 PM EDT Thu Aug 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     Non-Tstm Wnd Dmg Lexington               35.81N 80.26W
08/08/2024                   Davidson           NC   Dept of Highways

            Corrects previous tstm wnd dmg report from
            Lexington. Several roads blocked by fallen
            trees across Davidson County including
            Tussey Rd, Kindley Rd, Country Ln, Tussey
            Ave, Old Burkhart Rd, Midway School Rd, and
            Lake Shore Ave.

&&
Local storm report, Aug 8, 3:35 PM EDT, 3 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
335 PM EDT Thu Aug 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     Non-Tstm Wnd Dmg Winston-Salem           36.11N 80.26W
08/08/2024                   Forsyth            NC   Dept of Highways

            Numerous trees reported down, many blocking
            roads including Conrad Road, Franklin Road,
            Conrad Sawmill Road, Reynolda Road, and
            Germanton Road.

&&
Special weather statement, Aug 8, 3:46 PM EDT, 3 hours 36 minutes before
Special Weather Statement
National Weather Service Raleigh NC
346 PM EDT Thu Aug 8 2024

NCZ026-027-043-082030-
Nash NC-Franklin NC-Wilson NC-
346 PM EDT Thu Aug 8 2024

...GUSTY DOWNPOURS WILL IMPACT SOUTHWESTERN NASH...WEST CENTRAL
WILSON AND CENTRAL FRANKLIN COUNTIES THROUGH 430 PM EDT...

At 346 PM EDT, Doppler radar was tracking gusty showers over Bailey,
or 17 miles southwest of Nashville, moving north at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Louisburg, Bailey, Bunn, Spring Hope, Middlesex, Sims, Pilot, and
Buckhorn Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

A Tornado Watch remains in effect until 800 PM EDT for central North
Carolina.

&&

LAT...LON 3577 7801 3570 7811 3570 7816 3571 7816
      3573 7818 3573 7821 3575 7822 3576 7824
      3577 7825 3579 7824 3587 7828 3590 7831
      3590 7833 3591 7835 3608 7844 3614 7832
      3618 7814
TIME...MOT...LOC 1946Z 158DEG 25KT 3576 7814

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

AS
Local storm report, Aug 8, 3:55 PM EDT, 3 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
355 PM EDT Thu Aug 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     Tornado          3 WNW Ingleside         36.20N 78.34W
08/08/2024                   Franklin           NC   Emergency Mngr

            Debris, power lines, and limbs down at the
            1400 block of Rocky Ford Road.

&&

JD
Special weather statement, Aug 8, 6:50 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Raleigh NC
650 PM EDT Thu Aug 8 2024

NCZ009-010-026-082330-
Franklin NC-Vance NC-Warren NC-
650 PM EDT Thu Aug 8 2024

...GUSTY DOWNPOURS WILL IMPACT VANCE...WESTERN WARREN AND NORTH
CENTRAL FRANKLIN COUNTIES THROUGH 730 PM EDT...

At 649 PM EDT, Doppler radar was tracking gusty downpours over
Louisburg, moving north at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Henderson, Louisburg, Norlina, Middleburg, Ingleside, Gillburg,
Afton, Steele Creek Marina & Campground, Kerr Lake, and South
Henderson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

A Tornado Watch remains in effect until 700 AM EDT for central North
Carolina.

&&

LAT...LON 3607 7817 3604 7827 3606 7839 3652 7849
      3652 7847 3653 7847 3653 7846 3654 7845
      3655 7829 3654 7820
TIME...MOT...LOC 2249Z 176DEG 34KT 3611 7829

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

AS
Local storm report, Aug 8, 7:17 PM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
717 PM EDT Thu Aug 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     Tornado          4 SE Gillburg           36.24N 78.33W
08/08/2024                   Franklin           NC   Emergency Mngr

            Power lines down and possible structural
            damage near the Epsom Fire Department, on NC
            Highway 39 near Eaves Rd.

&&

JD

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 9:48 PM EDTFlash Flood Warning Considerable damage threatRAHCumberland, Hoke, Sampson, Scotland6 hr
Aug 7, 11:26 PM EDTSpecial Weather StatementRAHAnson, Hoke, Richmond, Scotland64 min
Aug 8, 12:30 AM EDTSpecial Weather StatementRAHWayne60 min
Aug 8, 1:01 AM EDTSpecial Weather StatementRAHWayne59 min
Aug 8, 1:30 AM EDTFlash Flood Warning Considerable damage threatRAHAnson, Hoke, Montgomery, Moore, Richmond, Scotland and 1 more6 hr
Aug 8, 2:15 AM EDTTornado Warning Tornado observedRAHWayne, Wilson45 min
Aug 8, 2:21 AM EDTTornado Warning Tornado observedConsiderable damage threatRAHWayne, Wilson39 min
Aug 8, 2:46 AM EDTSpecial Weather StatementRAHWayne29 min
Aug 8, 2:49 AM EDTTornado WarningRAHJohnston, Wayne, Wilson26 min
Aug 8, 2:51 AM EDTTornado Warning Tornado observedConsiderable damage threatRAHJohnston, Nash, Wilson24 min
Aug 8, 3:09 AM EDTFlash Flood Warning Considerable damage threatRAHChatham, Harnett, Johnston, Lee, Nash, Wake and 2 more6 hr
Aug 8, 3:12 AM EDTTornado WarningRAHJohnston, Nash, Wayne, Wilson33 min
Aug 8, 3:15 AM EDTTornado WarningRAHJohnston, Wake30 min
Aug 8, 3:21 AM EDTFlash Flood Warning Considerable damage threatRAHCumberland, Hoke, Sampson, Scotland6 hr
Aug 8, 3:39 AM EDTTornado WarningRAHWilson36 min
Aug 8, 4:13 AM EDTFlash Flood Warning Considerable damage threatRAHAlamance, Chatham, Davidson, Durham, Forsyth, Guilford and 4 more6 hr
Aug 8, 5:04 AM EDTTornado WarningRAHEdgecombe41 min
Aug 8, 5:06 AM EDTRiver Flood WarningRAHCumberland4 days
Aug 8, 5:37 AM EDTTornado WarningRAHWilson23 min
Aug 8, 6:22 AM EDTSpecial Weather StatementRAHEdgecombe68 min
Aug 8, 6:43 AM EDTFlash Flood Warning Considerable damage threatRAHAnson, Montgomery, Moore, Richmond, Stanly7 hr
Aug 8, 6:55 AM EDTFlash Flood Warning Considerable damage threatRAHEdgecombe, Franklin, Nash11 hr
Aug 8, 7:06 AM EDTRiver Flood WarningRAHAnson, Stanly49 hr
Aug 8, 7:07 AM EDTSpecial Weather StatementRAHNash23 min
Aug 8, 7:11 AM EDTTornado WarningRAHNash, Wilson13 min
Aug 8, 7:48 AM EDTTornado WarningRAHFranklin, Nash42 min
Aug 8, 7:53 AM EDTTornado WarningRAHEdgecombe, Nash20 min
Aug 8, 7:58 AM EDTTornado WarningRAHEdgecombe, Nash, Wilson22 min
Aug 8, 8:11 AM EDTTornado WarningRAHFranklin, Nash23 min
Aug 8, 8:12 AM EDTFlash Flood Warning Considerable damage threatRAHGranville, Person, Vance12 hr
Aug 8, 8:23 AM EDTTornado WarningRAHFranklin, Granville, Vance12 min
Aug 8, 8:52 AM EDTSpecial Weather StatementRAHEdgecombe23 min
Aug 8, 8:58 AM EDTTornado WarningRAHEdgecombe32 min
Aug 8, 9:01 AM EDTRiver Flood WarningRAHJohnston45 hr
Aug 8, 9:07 AM EDTFlash Flood Warning Considerable damage threatRAHChatham, Harnett, Johnston, Lee, Wake, Wayne and 1 more5 hr
Aug 8, 9:18 AM EDTFlash Flood Warning Considerable damage threatRAHCumberland, Hoke, Sampson, Scotland5 hr
Aug 8, 9:34 AM EDTSpecial Weather StatementRAHNash26 min
Aug 8, 9:53 AM EDTSpecial Weather StatementRAHEdgecombe37 min
Aug 8, 9:59 AM EDTRiver Flood WarningRAHChatham, Lee3 days
Aug 8, 10:17 AM EDTFlash Flood Warning Considerable damage threatRAHAlamance, Davidson, Durham, Forsyth, Guilford, Orange and 1 more8 hr
Aug 8, 10:30 AM EDTSpecial Weather StatementRAHNash30 min
Aug 8, 10:32 AM EDTTornado WarningRAHFranklin, Halifax, Nash, Warren28 min
Aug 8, 12:15 PM EDTTornado WarningRAHEdgecombe, Nash, Wilson30 min
Aug 8, 12:20 PM EDTSpecial Weather StatementRAHWilson40 min
Aug 8, 1:19 PM EDTRiver Flood WarningRAHHarnett3 days
Aug 8, 1:22 PM EDTRiver Flood WarningRAHFranklin65 hr
Aug 8, 1:50 PM EDTAreal Flood WarningRAHAnson, Chatham, Cumberland, Harnett, Hoke, Johnston and 10 more23 hr
Aug 8, 1:58 PM EDTRiver Flood WarningRAHChatham56 hr
Aug 8, 2:52 PM EDTRiver Flood WarningRAHJohnston4 days
Aug 8, 3:15 PM EDTRiver Flood WarningRAHEdgecombe6 days
Aug 8, 3:16 PM EDTFlash Flood Warning Considerable damage threatRAHJohnston, Wake, Wayne, Wilson2 hr
Aug 8, 3:19 PM EDTRiver Flood WarningRAHWayne9 days
Aug 8, 3:26 PM EDTSpecial Weather StatementRAHVance49 min
Aug 8, 3:29 PM EDTTornado WarningRAHFranklin, Vance, Warren31 min
Aug 8, 3:46 PM EDTSpecial Weather StatementRAHFranklin44 min
Aug 8, 3:49 PM EDTRiver Flood WarningRAHAlamance50 hr
Aug 8, 3:52 PM EDTRiver Flood WarningRAHCumberland4 days
Aug 8, 4:00 PM EDTTornado WarningRAHFranklin, Nash30 min
Aug 8, 4:12 PM EDTTornado WarningRAHEdgecombe, Nash, Wilson33 min
Aug 8, 4:29 PM EDTTornado WarningRAHFranklin, Granville, Vance31 min
Aug 8, 4:31 PM EDTTornado Warning Tornado observedRAHFranklin, Granville, Vance29 min
Aug 8, 5:03 PM EDTTornado WarningRAHEdgecombe, Halifax, Nash27 min
Aug 8, 5:11 PM EDTRiver Flood WarningRAHEdgecombe, Halifax, Nash4 days
Aug 8, 5:14 PM EDTRiver Flood WarningRAHEdgecombe9 days
Aug 8, 5:20 PM EDTRiver Flood WarningRAHSampson6 days
Aug 8, 5:51 PM EDTAreal Flood WarningRAHAlamance, Davidson, Durham, Forsyth, Guilford, Orange and 1 more12 hr
Aug 8, 5:59 PM EDTAreal Flood WarningRAHEdgecombe, Franklin, Nash14 hr
Aug 8, 6:05 PM EDTAreal Flood WarningRAHAlamance, Davidson, Durham, Forsyth, Guilford, Orange and 1 more12 hr
Aug 8, 6:50 PM EDTSpecial Weather StatementRAHFranklin, Vance40 min
Aug 8, 6:55 PM EDTTornado WarningRAHFranklin, Vance, Warren35 min
Aug 8, 7:44 PM EDTTornado WarningRAHWarren31 min
Aug 8, 7:56 PM EDTAreal Flood WarningRAHGranville, Person, Vance12 hr

Nearby

Tornado Warnings in North Carolina, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.